Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What can cause pimples on my scalp with thin frontal hairline?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
27 yrs old female. Pimples in my scalp. Hair density went down 50%, hair falls out every now and then. This is second episode. Thinness in frontal hairline. Itchy and burning feeling on and off of my day. Have no medical conditions I know of. One child birth 8yrs ago. And have an IUD. Any ideas?
Posted Sun, 19 Jan 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 23 minutes later
Brief Answer: hair issues Detailed Answer: Hi I can see that there are two to three issues with your hair. One is the recurrent development of painful lesions which is called folliculitis. This is basically an infection of the hair follicles. The second is seborrheic adermatitis which is dandruff and the third issue is regarding hormonal hair fall. Now I would advise you to avoid the usage of hair oils as they tend to increase both folliculitis and dandruff. You should but an anti dandruff shampoo and another betadine containing shampoo and use both of these alternately once or twice a week. This will control both the skin conditions. But remember that after application to the scalp, You have to leave them on the hair for atleast five minutes for them to work. You can use hair conditioners if you have dry hair. Next you should take some oral multivitamins containing atleast 10 of biotin. This will help in better hair growth. Now regarding the type of hair loss that you have, I would like to know if you have normal menstrual cycles. Also please tell, since when do you have this thinning of hair in the frontal region? Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: What can cause pimples on my scalp with thin frontal hairline? 15 minutes later
The hair at the beginning of 2013 was becoming brittle. Started to have lollipop hair strands but no baldness or patches. Noticed in the shower drain when washing my hair was falling out. Did have dry hair as per my hair stylist. She suggested using oil or smoothing oil every other day. It helped with the hair stretgthen I started that in november. Butni dont use it daily. I do use a shampoo and conditioner. And try to not wash everyday. Hair loss It lasted a few weeks then stopped. The first episode of hair loss started in august 2013. Then started 2 days ago (dec 2013) about and today I really noticed the thinning at the frontal forehead of my scalp. The pimples are on the occipital part of the scalp. I have no dandruff or flake issues. Also my menstrual periods are on time. Sometimes i spot and sometimes i have a flow for 2-5 days. I do have a interuterine birthcontrol called a mirena. That was instilled XXXXXXX 2011. Im starting to wonder if that constant hormone is maybe a cause of the hair loss. I am planning to get it out within the month to eliminate " things causing this " -- but i thoight if it was that device i would of had the hair loss the first year not 2/3 years later after indwelled.
Answered by Dr. Geetika Paul 5 hours later
Brief Answer: Hair loss Detailed Answer: Hi See the hair loss in your case does not seem to be hormonal in nature. So it totally rules out any effect of the intrauterine device that you are using. I am sure you can continue it accordingly. The hair fall pattern in your case looks more seasonal or maybe related to some kind of stress. I such a case, all you need to do is to take hair supplements like multivitamins containing high biotin content . Add biotin rich foods to your diet like raw egg yolk, liver, cow's milk dairy products, leafy green vegetables,cabbage, spinach , carrots, onions, broccoli, and cauliflower. Fruits such as berries and tomatoes and peanuts also are rich in biotin. In addition, you should use the shampoos and conditioners as advised. Avoid the use of hair dryers as much as possible. You need to take oral biotin tablets for atleast three months in a row to have its effects. Now as far as the folliculitis lesions are concerned, using a betadine based shampoo once a week will help in solving the issue. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor